MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA II BRONCHOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA II BRONCHOVIDEOSCOPE
Model Number BF-Q180-AC
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported the video of the evis exera ii bronchovideoscope was intermittent and dropped out when the scope was moved.The customer did not know the date or when the issue occurred.There was no reported patient harm or impact due to this event.
 
Additional Manufacturer Narrative
During device evaluation at olympus, it was found the complaint was confirmed and the image was intermittent and flickering.After aeration, the image was improved with no stains and flickering found.The electrical connector was dry after aeration and dry corrosion was found.The scope did pass the dunk test.This event is under investigation.A supplemental report will be submitted upon receiving additional information.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely that the contact/conduction failure of internal circuit board occurred due to water that invaded the subject device, causing the suggested event.The event can be prevented by following the instructions for use which state: 1.4 precautions: when reprocessing evis videoscopes, confirm that the water-resistant cap is securely attached to the endoscope connector before immersion in reprocessing fluids.3.4 leakage testing: performing the leakage test: - never connect or disconnect the water-resistant cap or the leakage tester¿s connector cap while immersed.Doing so could allow water to enter the endoscope and equipment damage can result.- when connecting the leakage tester¿s connector cap to the water-resistant cap¿s venting connector, make sure that the inside of the leakage tester¿s connector cap and the outside of the water-resistant cap¿s venting connector are thoroughly wiped and dry.Water remaining on either component may penetrate the inside of the water-resistant cap and could cause endoscope malfunction." olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA II BRONCHOVIDEOSCOPE
Common Device Name
BRONCHOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16181822
Report Number9610595-2023-00819
Device Sequence Number11405673
Product Code EOQ
UDI-Device Identifier04953170340086
UDI-Public04953170340086
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K050220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 05/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-Q180-AC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2022
Supplement Date Received by Manufacturer04/27/2023
Initial Report FDA Received Date01/17/2023
Supplement Report FDA Received Date05/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown